MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2520X
Medical Device Problem Codes Deflation Problem (1149); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one euphora rx ptca balloon catheter to treat a moderately tortuous, mildly calcified lesion exhibiting 85% stenosis located in the mid rca.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that the balloon would not deflate at the lesion site following the first inflation.The balloon was removed through the guide catheter.The patient is reported to be alive with no injury.
 
Additional Manufacturer Narrative
No difficulties were noted when removing the protective sheath and packaging stylette.There was no difficulties noted during inflation of the device.The device was not moved or repositioned prior to the deflation difficulties.50/50 concentration of contrast / saline was used.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the balloon returned partially inflated with crystallised residue visible in the balloon and inflation lumen.The proximal markerband was positioned in the proximal balloon pillow and the distal marker band was not positioned correctly due to stretching of the inner member.Stretching was evident to the proximal balloon bond.Negative prep was performed with no issues noted.It was not possible to perform inflation and deflation testing due to stretching of the proximal balloon bond.When inserting the patency mandrel through the distal tip, resistance was noted at the tip, on removing the mandrel the tip became stretched.No other damage was evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8159143
Report Number9612164-2018-03592
Device Sequence Number14002855
Product Code LOX
UDI-Device Identifier00643169560031
UDI-Public00643169560031
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2020
Device Catalogue NumberEUP2520X
Device Lot Number215866337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer01/19/2019
01/19/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/29/2019
01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR